MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE

INTUITIVE SURGICAL, INC NONE
Model Number 430073-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the intuitive surgical, inc.(isi) device.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.The provided image was reviewed by an intuitive surgical, inc.(isi) failure analysis engineer (fae) and it was stated that the access port itself does not appear to enter the patient.It appears one of the latching mechanisms of the access port broke and the access port separated from the wound retractor.The provided image was further reviewed by an isi clinical development engineer (cde).The fragment appeared to be from the tab on the access port that would help secure the access port to the wound retractor.This part was external to the patient and from what was gathered from the image, it appears to be mostly intact.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, after installing the access port kit and injecting carbon dioxide (co2), a popping sound was heard and the fragments flew off.The user stopped using it and retrieved the pieces during the same procedure.There was no patient injury.The access port kit was removed and replaced with a backup.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information on 30-sep-2024: the reporter confirmed that the issue occurred during a c02 insufflation and a third-party device was used for the insufflation.The reporter confirmed that the insufflation gas was supplied through gas canisters.The gas source was checked prior to use.The instruments and access port kit were inspected prior to use.The reporter confirmed that the white connection part was damaged.It was confirmed that fragment fell outside of the patient.The user replaced the access port kit and continued and completed the procedure as planned.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis and the complaint was confirmed.The access port kit was found to have a broken housing tab of the chamber portion of the access port.

Brand Name
NONE
Common Device Name
NONE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20458559
Report Number2955842-2024-20700
Device Sequence Number8701710
Product Code NAY
UDI-Device Identifier10886874119546
UDI-Public(01)10886874119546(17)251231(10)U80231207
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K202571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430073-02
Device Catalogue Number430073
Device Lot NumberU80231207
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/19/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose